MAUDE Adverse Event Report: MEDTRONIC IRELAND ATK TURBOHAWK SMOOTH; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND ATK TURBOHAWK SMOOTH; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number TH-LX-M
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Detachment of Device or Device Component (2907); Difficult to Advance (2920); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis the device was returned with the tip detached.A visual inspection showed that the tip detached at the anchor pockets medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that a turbohawk directional atherectomy device was used during a directional atherectomy procedure to treat a chronic total occlusion (100% stenosis) in the mid segment of the superficial femoral artery, with the target lesion described as calcified plaque/soft tissue.The vessel was pre-dilated with a 3.5 balloon, and the device was then used to start cutting from the origin site of the lesion.During the procedure, it was observed that the cutter could not effectively cut tissue, and the catheter kinked when advanced forward, preventing smooth advancement.Repeated attempts to advance and use the device were unsuccessful.The device was exchanged for another device of the same type to complete the procedure.No post-dilation was performed.Instructions for use were reported as followed.No patient complications have been reported as a result of this event.When the device was retuned for evaluation, it was noted that the device was detached.

Brand Name
ATK TURBOHAWK SMOOTH
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key25750763
Report Number9612164-2026-03487
Device Sequence Number10242821
Product Code MCW
UDI-Device Identifier00763000918934
UDI-Public(01)00763000918934(17)281022(10)0013095022(20)01
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093301
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTH-LX-M
Device Lot Number0013095022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2026
Initial Report FDA Received Date07/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale